Alert archive / Massachusetts / High Wind Watches in 2019
High Wind Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Jan 29, 2019, 4:11 AM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Jan 30, 2019, 3:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2019, 4:11 AM EST (09:11 UTC)
- In effect from
- Jan 30, 2019, 3:00 PM EST
- Expired
- Jan 30, 2019, 3:21 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA
The radar
The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 9.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448 WWUS71 KBOX 290911 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 411 AM EST Tue Jan 29 2019 MAZ022>024-291715- /O.NEW.KBOX.HW.A.0002.190130T2000Z-190131T0400Z/ Barnstable MA-Dukes MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket 411 AM EST Tue Jan 29 2019 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Boston/Norton has issued a High Wind Watch, which is in effect from Wednesday afternoon through Wednesday evening. * WINDS...West 20 to 30 mph with brief gusts between 50 and 60 mph possible. * TIMING...Late Wednesday afternoon and evening. * IMPACTS...A brief period of strong to damaging winds may result in a few downed trees along with isolated to scattered power outages. * LOCATION...Cape Cod and the Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means the potential exists for a damaging wind event. These strong winds are capable of downing trees and power lines, as well causing property damage. If a high wind warning is issued, stay inside and away from windows. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
3 follow-up statements
619 WWUS71 KBOX 291445 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 945 AM EST Tue Jan 29 2019 MAZ022>024-292245- /O.CON.KBOX.HW.A.0002.190130T2000Z-190131T0400Z/ Barnstable MA-Dukes MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket 945 AM EST Tue Jan 29 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Late Wednesday afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. * LOCATION...Cape Cod and the Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means the potential exists for a damaging wind event. These strong winds are capable of downing trees and power lines, as well causing property damage. If a high wind warning is issued, stay inside and away from windows. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
885 WWUS71 KBOX 292045 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 345 PM EST Tue Jan 29 2019 MAZ022>024-300445- /O.CON.KBOX.HW.A.0002.190130T2000Z-190131T0400Z/ Barnstable MA-Dukes MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket 345 PM EST Tue Jan 29 2019 ...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Late Wednesday afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. * LOCATION...Cape Cod and the Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means the potential exists for a damaging wind event. These strong winds are capable of downing trees and power lines, as well causing property damage. If a high wind warning is issued, stay inside and away from windows. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
082 WWUS71 KBOX 300821 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 321 AM EST Wed Jan 30 2019 MAZ022-024-301630- /O.UPG.KBOX.HW.A.0002.190130T2000Z-190131T0400Z/ /O.NEW.KBOX.HW.W.0003.190130T2100Z-190131T0300Z/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 321 AM EST Wed Jan 30 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... The National Weather Service in Boston/Norton has issued a High Wind Warning, which is in effect from 4 PM this afternoon to 10 PM EST this evening. The High Wind Watch is no longer in effect. * WINDS...West 20 to 30 mph with a few brief gusts up to 60 mph. * TIMING...Late this afternoon and evening. Greatest risk for the strongest wind gusts will be associated with a band of snow squalls that will cross the region between 6 and 8 pm this evening. * IMPACTS...Scattered tree damage along with some power outages are possible. Snow squalls may also result in brief very heavy snow and near white-out conditions for a short time resulting in dangerous travel for motorists. * LOCATION...Cape Cod and Nantucket. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning is issued when sustained winds of 40 mph are expected for at least one hour, with gusts of 58 mph or greater at any time. Damage to trees, power lines, and property are possible with winds of this magnitude. Power outages are likely. Take action to secure loose outdoor objects. && $$ MAZ023-301630- /O.UPG.KBOX.HW.A.0002.190130T2000Z-190131T0400Z/ /O.NEW.KBOX.WI.Y.0005.190130T1900Z-190131T0200Z/ Dukes MA- Including the city of Vineyard Haven 321 AM EST Wed Jan 30 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... The National Weather Service in Boston/Norton has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 9 PM EST this evening. The High Wind Watch is no longer in effect. * WINDS...West 25 to 35 mph with a few brief wind gusts between 45 and 55 mph. * TIMING...Late this afternoon and evening. Greatest risk for the strongest wind gusts will be associated with a band of snow squalls that will cross the region between 5 and 8 pm this evening. * IMPACTS...A few downed trees and isolated power outages will be possible. Snow squalls may also result in brief very heavy snow and near white-out conditions for a short time resulting in dangerous travel for motorists. * LOCATION...Marthas Vineyard. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph are expected, with gusts between 46 to 57 mph. Winds this strong are capable of downing small tree limbs and branches, possibly causing isolated power outages. Driving can also be difficult, especially for high profile vehicles. Use extra caution. && $$ CTZ002>004-MAZ002>021-026-RIZ001>008-301630- /O.NEW.KBOX.WI.Y.0005.190130T1900Z-190131T0200Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 321 AM EST Wed Jan 30 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... The National Weather Service in Boston/Norton has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 9 PM EST this evening. * WINDS...West 15 to 30 mph with a few gusts up to 50 mph. * TIMING...Late this afternoon and evening. Greatest risk for the strongest wind gusts will be associated with a band of snow squalls that will cross the region between 3 and 7 pm this evening. * IMPACTS...A few downed trees and isolated power outages will be possible. Snow squalls may also result in brief very heavy snow and near white-out conditions for a short time resulting in dangerous travel for motorists. These snow squalls will impact part of the evening rush hour. * IMPACTS...A few downed trees and isolated power outages will be possible. Snow squalls may also result in brief very heavy snow and near white-out conditions for a short time resulting in dangerous travel for motorists. * LOCATION...Most of southern New England. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph are expected, with gusts between 46 to 57 mph. Winds this strong are capable of downing small tree limbs and branches, possibly causing isolated power outages. Driving can also be difficult, especially for high profile vehicles. Use extra caution. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Jan 29, 3:48 AM EST, 23 minutes earlier.
Area forecast discussion, Jan 29, 3:48 AM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
348 AM EST Tue Jan 29 2019
.SYNOPSIS...
Low pressure will bring rain and snow to the region very late today
and especially tonight. The heaviest snow accumulations will be
across the interior high terrain of Massachusetts and particularly
along the east slopes of the Berkshires. An arctic cold front
crosses the region late Wednesday into Wednesday evening, likely bringing
snow squalls followed by bitterly cold temperatures Wednesday night
into Friday morning. Milder weather arrives this weekend.
&&
.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...
340 am update...
High pressure will continue to shift eastward across the Canadian
Maritimes this morning. The result will be onshore flow and an
abundance of low clouds this morning. Dry weather should generally
prevail in most locations through early afternoon. However...a few
light ocean effect snow showers/flurries can not be ruled out across
the eastern MA coast. Greatest risk will be along the north shore,
where the largest SST differential exists. Regardless, do not expect
much more than a coating of snow if this activity develops.
High temperatures this afternoon will generally range from the upper
20s to the middle 30s.
&&
.SHORT TERM /2 PM THIS AFTERNOON THROUGH 6 AM WEDNESDAY/...
Highlights...
* Accumulating snow tonight mainly northwest of a Bos-Pvd-Hfd line
* Highest snow accumulations across the interior high terrain of
MA and especially along the east slopes of the Berkshires
Details...
Late this afternoon through tonight...
Low pressure will approach from the southwest late this afternoon
and lift northeast across interior MA tonight. This will increase
the forcing for ascent and allow precipitation to develop across
much of western MA/northern CT, roughly between 3 and 6 pm this
evening. It probably will not arrive across eastern MA/RI until
after 6 or 7 pm this evening.
Given that the low pressure system will be tracking across interior
MA tonight...milder mid level air will be overspreading the region.
After perhaps a brief period of snow along and southeast of a Bos-
Pvd-Hfd line, mainly rain is expected. Accums probably should
generally be a dusting to mainly less than an inch in most of these
locales. Thermal profiles will be cold enough for mainly snow to
the northwest of a Westfield...to Worcester...to Bedford MA line.
Given the track of the low pressure system the stronger
forcing/greater QPF will also be across our western MA/northern CT
zones.
Current thinking is the heaviest snowfall will be along the
east slopes of the Berkshires...where we will hoist Winter Storm
Warnings for 4 to 8 inches of snow. Across the rest of
western/central MA will go with Winter Weather Advisories for snow
accumulations of 1 to 5 inches. The higher of those amounts will be
across the higher terrain of interior northern MA. Further south in
northern CT...ptype will be more of an issue. Accumulations in the
lower elevations should not be much more than an inch, but a few
inches expected near the MA border in the higher terrain of northern
CT. We did opt to go with a Winter Weather Advisory for Hartford
county, primarily for the far northwest portion of the area where 3
to 6 inches of snow will be possible. It is possible later shifts
may have to consider expanding winter weather advisories into
Tolland county as well as far northeast MA, but confidence was
not high enough at this point.
The system is quite progressive and all the precipitation should
exit the region from west to east between 2 and 5 am. Colder air
may result in areas that have changed to rain end as a brief period
of snow. Untreated roads may remain slippery though for the Wed
morning commute...mainly across interior southern New England.
Low temps by daybreak should mainly drop back into the 20s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
*/ Highlights ...
- Bone chilling, record-breaking cold late week into weekend
- WIND CHILL headlines likely
- Pattern shift into early February, mild with zipping SW-NE storms
- What side of the envelope, difficult to say on outcomes
*/ Overview ...
Pattern shake-up. W retreat H3 Pacific jet buffered by sub-tropical
Pacific activity echoing poleward. Latent heat release and higher
heights, favorable N Pacific low development shifts over Russia's
Kamchatka Peninsula. Noting 5-day ensemble means, H5 split flow out
over the NE Pacific / Gulf of Alaska, W CONUS H5 trof promotion with
SW winds across the CONUS. Recent S-carving PV-anomalies across E/NE
N America shunted N, favorable region of storm developments shifts
towards S Greenland. This as the stratospheric polar vortex (10 mb)
tightens up over the N pole.
So how does this play out for New England in the long run? Will be
watching for any surge of anomalously warmer sub-tropical W/SW winds
yielding +H85 temperature anomalies as the ECens suggests into early
February. But challenges into an ongoing phase 5-6 MJO into phase 7,
strength / magnitude of sub-tropical Pacific activity in question,
unclear the impact along with inherent challenges in
forecasting. A nod to NE Pacific split-flow regime, how energy
echoes downstream through a preferred W CONUS trof and, at
times, anticyclonic wave breaks extending from Hawaii into
western N America. The latter, an eye on H85 westerly anomalies
already noted S/E of Hawaii just N of the equator.
Seemingly along the thermal-cusp, will be watching for SW-NE weak
open-wave zipping lows, wobbling, wavering, a challenge to forecast.
New England will be a precip-type playground into the first week of
February. Unclear whether we tap into forecast +H85 temperature
anomalies, or are cut down by undercutting NE-winds with prevailing
preferred high pressure over SE Canada. Break down details, forecast
thinking below. Greater weighting towards EC / ECens as always.
*/ Discussion ...
Wednesday night through Saturday night ...
Cold. Plain and simple. Stout potential vorticity anomaly / trop-
fold contributing to deep surface cyclogenesis across Quebec. The
isallobaric / gradient wind response driving Arctic air across the
NE CONUS into the weekend. Have to watch for WIND CHILL headlines
for late Wednesday through Wednesday night, possibly through as late
as Friday. Cold air advection, steepening lapse rates over time up
to around H7 beneath the trop-fold 0z Thursday, will also have to
watch winds, efficiency for the top of the mixed layer to mix down,
whether we'll need WIND HEADLINES in addition to some scattered snow
shower activity. H85 temperatures falling down around -25C, can't
rule out record-breaking H925-7 temperatures within Chatham sounding
profiles per climatology.
A 1030+ high Saturday morn, cold exacerbated by radiational cooling,
especially for areas with deeper snowpack. May come close to record
lows, but a better shot of breaking record lowest high temperatures.
Sunday onward ...
SW-NE weak zipping lows grasping on conduits of sub-tropical air
while training along wavering thermal gradients. Little confidence
on outcomes, will have to wait and see. Numerous variables as to
whether snow pack remains which, if any undercutting cold NE flow
prevails in advance, would aid in maintaining frozen precip-types.
Expecting forward-thump, isentropic-upslope, baroclinic leaf events
with SW-NE lows. Generally weak, fast, with a possible decent sub-
tropical fetch, anywhere from snow to rain, just depends which side
of the envelope S New England will reside upon.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
Today...Moderate to high confidence. MVFR to low end VFR broken
ceilings will dominate into mid afternoon.
Other than perhaps a few ocean effect flurries/light snow
showers possible along the eastern MA coast this morning, dry
weather should prevail in most locales through mid afternoon.
Light to moderate snow should overspread areas northwest of a
Boston to Providence corridor between 20z and 00z. This will
result in IFR to even LIFR conditions developing.
Tonight...Moderate to high confidence. Snow roughly northwest
of a BDL...to ORH...to BED line. Southeast of this line, any
snow should be short-lived and flip to rain this evening. Bulk
of the precipitation ends from west to east between 6z and
10z...perhaps ending as a brief period of snow in some locales
before ending. Overall...low end MVFR-IFR conditions along the
coastal plain much of tonight, but with IFR to LIFR conditions
northwest of a BDL...to ORH...to BED line where mainly snow is
expected. Improvement to VFR may occur from west to east between
9z and 12z
KBOS Terminal...Moderate to high confidence in TAF. Low risk for
a light snow shower or two this morning. Otherwise, dry weather
prevails through about 23z. Mainly light rain arrives this
evening, perhaps beginning as a brief period of rain and snow.
Little if any accums anticipated on runways with temps above
freezing.
KBDL Terminal...Moderate to high confidence in TAF. Snow
probably arrives after 21z or 22z. The snow probably mixes with
or changes to rain/sleet after 00z, which probably changes back
to snow after 3z or 4z before ending by 7z or 8z Wednesday.
Outlook /Wednesday through Saturday/...Moderate Confidence
Wednesday...
Blustery W winds, gusts of around 25 to 35 kts, possibly as high
as 40 kts. SCT-BKN low-end VFR CIGs around 040, the threat of
SN/+SN showers with briefing IFR-LIFR impacts and quick snow
accumulations on any and all surfaces.
Wednesday Night: VFR. Strong winds with local gusts up to
40 kt.
Thursday through Saturday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
Today and tonight...High confidence. NE flow this morning becomes
southeast this afternoon through much of tonight. This a result of
high pressure shifting east of the Canadian Maritimes and low
pressure tracking to the west of the waters. Southeast wind gusts
of 20 to 25 knots later today into tonight, shifting to the west
toward daybreak across our western waters. Seas build to between 4
and 7 feet later today and tonight.
Outlook /Wednesday through Saturday/...Moderate Confidence
Wednesday Night: Low risk for gale force winds with local gusts
up to 45 kt. Rough seas up to 12 ft. Freezing spray likely,
slight chance of snow showers.
Thursday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas. Freezing spray likely,
slight chance of snow showers.
Thursday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of rough seas. Freezing spray
likely.
Friday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Local rough seas. Freezing spray likely.
Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Freezing spray likely.
Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
&&
.CLIMATE...
Record LOWEST High Temperatures for Thursday, January 31st...
Boston ....... 12 (1920, 1935)
Hartford ..... 15 (1951)
Providence ... 15 (1935)
Worcester .... 11 (1951)
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory from 3 PM this afternoon to 5 AM EST
Wednesday for CTZ002.
MA...Winter Weather Advisory from 3 PM this afternoon to 5 AM EST
Wednesday for MAZ003-004-010>012-026.
Winter Storm Warning from 3 PM this afternoon to 5 AM EST
Wednesday for MAZ002-008-009.
RI...None.
MARINE...Gale Watch from Wednesday afternoon through late Wednesday
night for ANZ231>235-237-250-251-254>256.
&&
SYNOPSIS...Frank/Sipprell
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...Sipprell
AVIATION...Frank/Sipprell
MARINE...Frank/Sipprell
CLIMATE...StaffHazardous weather outlook, Jan 28, 3:44 PM EST, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 344 PM EST Mon Jan 28 2019 MAZ002>004-008-009-292045- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA- 344 PM EST Mon Jan 28 2019 ...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for central Massachusetts and western Massachusetts. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. Wednesday into Thursday... Dangerously cold wind chills are forecast. Wind chills of 15 to 25 degrees below zero are possible. Exposure to the elements over 30 minutes, there is the risk for frostbite and hypothermia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ005>007-010>024-026-RIZ001>008-292045- Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 344 PM EST Mon Jan 28 2019 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Midday Tuesday into early Wednesday morning... Snow will develop west to east beginning around noon, mixing with or changing over to rain for areas along the Hartford, Worcester, and Boston corridor southward. Potential impacts of slick, hazardous travel Tuesday afternoon into evening, especially along the I 91 corridor and western halves of Massachusetts I 90 and Route 2. Wednesday into Thursday... Dangerously cold wind chills are forecast. Wind chills of 15 to 25 degrees below zero are possible. Exposure to the elements over 30 minutes, there is the risk for frostbite and hypothermia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>235-237-250-251-254>256-292045- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 344 PM EST Mon Jan 28 2019 ...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-292045- Boston Harbor-Narragansett Bay- 344 PM EST Mon Jan 28 2019 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wednesday into Thursday... There is a risk of gales. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:22 AM EST | Winter Storm Warning | BOX | Franklin, Hampden, Hampshire | 24 hr |
| Jan 29, 3:22 AM EST | Winter Weather Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 24 hr |
| Jan 29, 4:13 AM EST | Storm Watch | BOX | 23 hr | |
| Jan 29, 3:44 PM EST | Gale Warning | BOX | 39 hr |
Nearby
High Wind Watches in Massachusetts, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.